Ouch!: Well, stupidly I decided that I did t want... - PMRGCAuk

PMRGCAuk
9,467 members16,665 posts

Ouch!

Well, stupidly I decided that I did t want to take methotrexate any more and stopped taking it 4 weeks ago. Up until 4 days ago I was feeling very pleased that I’d taken the decision to do that. Woke up 4 days ago with severe pain in top of thighs and the pelvic area. After agonising (physically and mentally) over this I decided to up the steroids to15mg to do a “ mopping

up” taper over 12 days to get back down to 9mg. However, even 15mg didn’t ease the pain. I couldn’t walk properly and found it so hard to even get in the car. Thank goodness my lovely daughter was doing Christmas. Today, the pain has eased but have decided to start the mx again. I despair of ever getting rid of this horrible illness. I’ve had it for 4.5 years!

35 Replies
oldestnewest

Darn! So sorry that happened! What dose had you gotten down to before you decided to give it up? Hugs, Diane

1 like
Reply

Hi Diane. I was taking 8.5. Had a real struggle with tapering. How are you?

1 like
Reply

Hi, i am on the DL's taper method so am inching down 1/2 mg every 4-5 wks. and all is well so far!

1 like
Reply

Morning, yes it takes about a month for you to stop feeling the benefits, as l think you might know mine was stopped suddenly because of my ALT Levels & at first l was OK but had a rotten September but just had to hang in there. I’m OK without it now & am down to 7.5mg despite my CRP rising.

Remember it’ll take a couple of months for you start to feel the benefit again.

Sorry you’ve had to put the Pred back up, l did get to 5mg with the Methotrexate until l had my funny ‘episode’ when l eventually ended up back at 10mg.

Hope you feel better soon.

Love Angela x

1 like
Reply

Hi Angela. Perhaps I should just have got on with it. But taken a dose of mx this morning. Really, I don’t know what to do for the best. We all seem to muddle along.

Love, Sue. X

2 likes
Reply

Well first off do not say stupidly as you don't know what you don't know. We are all continually self diagnosing ourselves. We sometimes have to give things a shake to see where we are. And who wants more side effects if we are not sure the med is that beneficial. When I had my last flare I swear I could feel the joints of my legs going into my pelvis. Most uncomfortable. You will figure it all out with our without a Drs help. You have been at it along time but each day is one more to being well.

2 likes
Reply

Oh I do hope so BM. When I first had pmr i didn’t get the pelvic pain. It was everywhere else though. This time it was my pelvic area and my breastbone! Could have cried with the pain. Because I had been feeling so well previously, I thought I may be getting over it. But no, sadly.

2 likes
Reply

The thing with Methotrexate is it does need Medical supervision, we are talking about a major drug here, one GP’s can’t prescribe only issue repeats once authorised by a Consultant, it’s classed as an ‘Amber Drug’

If it’s helping & you can reduce on it, unless it’s causing you real problems stick with it until you see your Consultant or ring the Team for advice. I’d still be on it except for my strange Liver Results, it enabled me to get from 18mg to 7.5mg so it really did do its job.

Hope you feel better soon.

Angela xx

2 likes
Reply

I hope I don't have too many nasty side effects as I am starting meth on Tuesday. I guess the aim will be to get the inflammation down so I can reduce the pred and I know it will take four to six weeks before I see any effect. I upped pred from 6 to 7/8 for four days before Christmas so was able to cope with the Christmas catering. Now reducing again. I was surprised at how much better I felt on 7 than on 6.

1 like
Reply

Hi

They usually start you on a lower dose to see how you tolerate it.

If you have any questions l’d be happy to reply, l was on it twice & it helped me lower my dose of Pred from 18mg down to 7.5mg, then it was stopped for surgery & when l restarted it (my choice) l got down to 5mg.

All The Best for 2019

MrsN

1 like
Reply

Thank you. I am starting on 10mg for two weekly doses then 20 for two before a blood test.

2 likes
Reply

That’s the usual protocol, l found it better to take them after lunch, well away from other Meds with a good glass of water. Have they given you Folic Acid to take on the other 6 days? x

1 like
Reply

Also, take them on a day when you don’t have anything planned the following day as some people find that it makes them tired! 💤

1 like
Reply

Yes got folic acid, but hair thinning even with it.

1 like
Reply

Hi DS. 7mg seems to be a problem dose for most people doesn’t it.The lowest I’ve ever been was 5mg. ( on mx at that time). Felt really good and then I got scalp tenderness and had to go back up to10mg. The jury was out wether it was GCA or not. 2 different consultants and 2different diagnoses. That was February this year. Started methotrexate on the same dose that you are going to be on and so far haven’t had any probs. Remember to get your bloods done every month and good luck. 🌸

Reply

Hi Angela. Yes I’ve been on it about 2 years. Didn’t think it was doing much but it obviously was.....

1 like
Reply

It surprising really, you hardly notice at first other than you can drop the Pred more easily but once you stop it, you do eventually realise it was helping. Hope you get back on track soon.

All The Best for 2019 Sue 🥂

Cheers 🥂

Angela x

Reply

Cheers Angela! 🍾🍾

1 like
Reply

Even at 4.5 years you are still well within the median duration of pred management - 5.9 years. That means there are a lot for whom it lasts even longer. I know it doesn't help how you feel about it - but that's the way it is.

1 like
Reply

I do realise that PMRpro because of the info on this site. Seems that I’m at square one after all this time. Thanks for your advice.

1 like
Reply

I'm currently back at 15mg - after 14 years of PMR symptoms and 9+ years of pred. Yes, I get cheesed off but with it I can function. Without it, I can't.

3 likes
Reply

Yes quality of life is everything.

1 like
Reply

Darling don’t be down hearted. It will pass xxxx

Reply

Thanks Linda. I don’t usually get maudlin. Loads of people worse off than me. Xx

1 like
Reply

We have to do what we have to do! Think I’ll be joining you in duration.

1 like
Reply

You poor darling. I am so sorry. You are trying sooooo hard and are always trying to keep positive. I see your struggle and I’m sending you a massive hug. Keep on keeping on. You WILL get there. Much love. Linda xxxx

Reply

How are you now Linda? Xx🌸🌸

1 like
Reply

Lovely Linda. Always kind and supportive. X

1 like
Reply

Darling I hear the frustration and sadness in your voice. I feel for you. I have no words as I have no experience with methotrexate but if I can just get you to do what I find so difficult lol that is look at the big picture. The bad times are sooooo bad. They seem insurmountable but there are lots of bearable times in there too. Much love to you. We are all here to support you xxxxx

1 like
Reply

Sorry Sue! I know exactly what that pain feels like. We are all working in the dark, even the doctors! Courage!

4 likes
Reply

Hi Jane. I did think that perhaps the methotrexate wasn’t doing much and that after all this time the pmr was abating. Not so!

How are you feeling now? X

1 like
Reply

Oh dear Sue, so sorry you've been struggling with this awful illness. And just when you thought you were doing so well too. It's bloody typical isn't it. Try yo keep your chin up, and as Kate Gilbert would say, this is your fight with the dragon and you will win eventually. We're all in the same boat here, but with support from us all we'll get through it at whatever point. Keep smiling ☺. X

Reply

Hi LL. Thankyou for your support and kind words. This site is a Godsend isn’t it? Such lovely supportive people. We are not floundering in the dark. 🌸

1 like
Reply

I've been taking methotrexate for a year now. I find it best to take it fairly late at night because, when I took it in the morning, I was very tired for the rest of the day. I set an alarm for 10.30 pm every Friday night to remind me to take it.

1 like
Reply

Have you had any side effects Marijo?

Reply

You may also like...